vomiting and nausea advice please

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

evs 89
New Member


Date Joined Nov 2007
Total Posts : 16
   Posted 11/28/2007 4:13 PM (GMT -7)   
i was diagnosed with crohn's seven months ago and have been on asacol, with courses of prednisolone, had good results when taking the pred, yet when i came off them things went back to their normal self.i am now on 125mg a day azathioprine, have been for three months, only recently(past month)have i felt nausea when i feel the need to empty my bowel.I have really bad pain when i am on the toilet, and have vomited a few times while also on the toilet.is this the azathioprine?as the first two months i was on it i felt fine.advice would be great thanx
 
Matt

Nanners
Elite Member


Date Joined Apr 2005
Total Posts : 14995
   Posted 11/29/2007 7:58 AM (GMT -7)   
I would be surprised if its the Imuran at this point, I would think the nauseousness would have been in the beginning. Did you just recently increase your Imuran? Maybe that could be the cause, maybe going back down would help with the nausea. If not, I would call your GI and discuss this. Something might be cooking. Good luck and let us know how your doing.
Been living with Crohn's Disease for 32 years.  Currently on Asacol, Prilosec 60 mg, Estrace, Prinivil, Diltiazem, Percoset prn for pain and Calcium.  Resections in 2002 and 2005.  Recently diagnosed with Fibromyalgia and doing tests to see if I have Inflammatory Arthritis or AS.


sr5599
Veteran Member


Date Joined Aug 2007
Total Posts : 1202
   Posted 11/29/2007 8:40 AM (GMT -7)   
Hi Matt,

When my Crohn's was at its worst the pain would get so bad during bathroom times that I would spontaneously vomit. I never associated nausea with it, though. THere was just a sudden wave and I knew I was in trouble. Again, this only happens when the pain gets so bad.

I was an AZA but after 3 weeks I got terribly nauseous. After days of the nausea building I finally spent a night throwing up/dry heaving... I was taken off the AZA and the nausea went away.

I guess my idea here is that the nausea with AZA was constant and took time to build up. I also believe that, unless like the above post suggests you raised your dose, you would have experienced nausea from it much sooner.

Best of luck,
Shari

evs 89
New Member


Date Joined Nov 2007
Total Posts : 16
   Posted 11/29/2007 9:21 AM (GMT -7)   

thanks for the advice, nice to have someone to confide in.

i have been on the same dose for the three months and my blood tests have been fine, although i was slightly anaemic last month this has improved now.

yeah i thought that myself, the only problem is im at university in a different country so im not seeing my specialist until the holidays on christmas eve.

do you think it could be a stricture?as when i am on the toilet i get bouts of stabbing pain and then i have to go again.obviously im a newbie as far as understanding crohns, but can strictures occur this soon after diagnosis?

thanks again

 

Matt


Post Edited (evs 89) : 11/29/2007 9:21:52 AM (GMT-7)


JudyK89
Veteran Member


Date Joined Dec 2006
Total Posts : 1986
   Posted 11/29/2007 9:23 AM (GMT -7)   
You can get reactions from AZA months after starting it. That's why you continue to have blood tests done. You may want to stop taking it for a short period to see if the nausea stops, or drop the dosage. Regardless, I would call the doctor and have your liver and pancrease function tests done.
Judy
Crohn's Disease   
 
 
 


curley
Veteran Member


Date Joined Mar 2005
Total Posts : 4305
   Posted 11/29/2007 5:30 PM (GMT -7)   
It's really hard to say and I wished I knew what to tell you.if the nausea keeps up or get's worse you may want to talk to your doctor and see if maybe he can change your meds or give you a script for phenergan or another anti-nausea meds.
Curley
.........
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 6:19 PM (GMT -7)
There are a total of 2,735,603 posts in 301,319 threads.
View Active Threads


Who's Online
This forum has 151422 registered members. Please welcome our newest member, Gabor88.
275 Guest(s), 15 Registered Member(s) are currently online.  Details
mikeb2308, Rikky1, Tirzah, Serenity Now, Girlie, Charmed3, Pratoman, NiceCupOfTea, Dyna1, gfields, exqualls, Ariel Smith, aloha234, Michael165, Tall Allen


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer